Bipolar Disorder Community
Bipolar and Causing fights with others
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Bipolar and Causing fights with others

I'm 29 and bipolar, I was diagnosed at 19. I'm currently on a # of meds, lamictal, topamax, celexa, wellbutrin and Ativan. Lately I feel like I've been causing fights over the smallest things with my bf and then I get extremely emotional and cry. For instance I was hurt that he made plans with his family on Tuesday night bc I assumed he would want to hang out with me after work and not seeing each other for 4 days. Although we had plans Wednesday, nothing was actually planned for Tuesday night. Yet I made this huge scene, crying and saying he doesn't care about me etc. It was ridiculous. But I get so overly emotional and feel like it's the end of the world and can't see things realistically in this state. Any suggestions? Ideas why I do this and can't seem to change my behavior?
Related Discussions
7 Comments Post a Comment
Blank
1965148_tn?1354982234
i think its the array of meds you are on. the selection could be ineffective and thats what prbably causes these problems. i can advise you to speak to your doctor about your problems, ive been through the same thing and its part of dysphoric mania, where your mind is depressed but you have all this energy that changes into rage and anger. you could take lamatical and lithium together but they do have their side effects which can ruin your treatment plan. best to speak to your doctor.

hope this helped :)
Blank
Avatar_f_tn
Thanks, I appreciate the insight. I have tried lamictal and lithium together, actually lithium alone to start and had a lot of side effects. We are currently in the process or raising my lamictal dosage, eventually the topamax and celexa will go away. Any other suggestions as far as meds go in the meantime to help combat my more than likely dysphoric mania? It's so not fun. I feel awful that others are catching the brunt end of it.
Blank
585414_tn?1288944902
  Dysphoria is a form of a mixed state so some medications are more helpful on that than others.  Another form of a mixed state is an agitated mixed state where a person can feel like they are angry at the world. Your psychiatrist would be aware of the specifics. This has some helpful information for informational purposes that you could discuss with your psychiatrist:
http://www.medhelp.org/tags/health_page/34/Mental-Health/Useful-Bipolar--Depression-Webisites?hp_id=523
  Also it would be worthwhile to keep a mood tracker and print out the results for your psychiatrist so they could see how often the episodes come and go and what the appropriate follow up is.
Blank
2010625_tn?1329375656
I have been like that before. I don't like feeling as though I cannot control my emotions. I did this when I was cycling through emotions...I don't know if there is a name for that or not???But I really did blow things out of proportion when I was in a bit of a spat with a guy too. I blew up on him, and then I felt bad and apologized. The next morning I woke up crying and felt so horrible. Then I felt kind of euphoric and tryed to get him to (you know) and then I blew up at him again. It was a strange experiance to say the least, lol. Right after this I went into a manic episode.
Blank
Avatar_f_tn
I have had similar issues without being medication but later found out that on top of being bipolar I have borderline personality disorder... Not sure if you've looked into it but check it out.... IT made so much sense to me and helped my husband's relationship... Hope it helps! Stay strong and full of love!!!
Blank
2031899_tn?1329442305
I've recently had similar experiences. Without warning, and for no real reason, I become infuriated with those closest to me. I'm extremely agitated and irritable, which I think most pdocs consider signs of a manic or hypomanic event.

These particular types of symptoms are sometimes most difficult because I direct my hyperactive energy toward someone else. I've found that these events became less frequent (and less severe) as I've been on a better med regimen. Now, when it happens, I'll become severely irritable and start an argument, but then I feel fine 15 minutes later (usually it would take me hours to calm down).
Blank
Avatar_f_tn
I've been battling that behavior. Sometimes I wonder how my poor husband puts up w/ me. Everything that's not perfect sets me off & he's going to hear it over & over again until I feel bad for being mean. I'm still working on it!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
Avatar_m_tn
Blank
bbaggins
FL
2190999_tn?1397182731
Blank
Midijane
PA